Alert archive / New Mexico / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 113, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 7, 2018, 5:12 PM MDT for Colfax County, Union County, New Mexico. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2018, 5:12 PM MDT (23:12 UTC)
- Expired
- Jun 7, 2018, 6:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Colfax County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 212 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 3186 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
797
WUUS55 KABQ 072312
SVRABQ
NMC007-059-080000-
/O.NEW.KABQ.SV.W.0113.180607T2312Z-180608T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
512 PM MDT THU JUN 7 2018
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
West central Union County in northeastern New Mexico...
East central Colfax County in northeastern New Mexico...
* Until 600 PM MDT.
* At 512 PM MDT, a severe thunderstorm was located 12 miles south of
Capulin, or 15 miles southwest of Des Moines, and is nearly
stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
west central Union and east central Colfax Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
&&
LAT...LON 3641 10406 3662 10409 3670 10389 3647 10374
TIME...MOT...LOC 2312Z 250DEG 1KT 3656 10394
HAIL...1.00IN
WIND...60MPH
$$
342 follow-up statements
076
WWUS55 KABQ 072328
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
528 PM MDT THU JUN 7 2018
NMC007-059-080000-
/O.CON.KABQ.SV.W.0113.000000T0000Z-180608T0000Z/
Union-Colfax-
528 PM MDT THU JUN 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR WEST CENTRAL UNION AND EAST CENTRAL COLFAX COUNTIES...
At 528 PM MDT, a severe thunderstorm was located 13 miles south of
Capulin, or 15 miles southwest of Des Moines, and is nearly
stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of west
central Union and east central Colfax Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3641 10406 3659 10407 3666 10388 3647 10374
TIME...MOT...LOC 2328Z 291DEG 1KT 3655 10395
HAIL...1.00IN
WIND...60MPH
$$
34055
WWUS55 KABQ 072346
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
546 PM MDT THU JUN 7 2018
NMC007-059-080000-
/O.CON.KABQ.SV.W.0113.000000T0000Z-180608T0000Z/
Union-Colfax-
546 PM MDT THU JUN 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR WEST CENTRAL UNION AND EASTERN COLFAX COUNTIES...
At 546 PM MDT, a severe thunderstorm was located 10 miles northeast
of Farley, or 20 miles south of Des Moines, and is drifting toward
the south.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of west
central Union and eastern Colfax Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3642 10403 3657 10404 3660 10384 3647 10374
TIME...MOT...LOC 2346Z 332DEG 4KT 3647 10392
HAIL...1.00IN
WIND...60MPH
$$
34What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:05 PM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 7, 3:05 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 305 PM MDT Thu Jun 7 2018 .SYNOPSIS... Virga showers and dry thunderstorms will remain possible across portions of central and western New Mexico through Friday. Moisture will increase on Saturday and thunderstorm coverage will increase as a result. A mix of wet and dry thunderstorms will remain possible across the west and far north, however. Drier air will return for Sunday and Monday, significantly limiting thunderstorm potential, but storm chances will increase later in the week. Otherwise, temperatures will remain at or above normal through early next week. && .DISCUSSION... Virga and/or a few dry thunderstorms will be possible through the evening across southwest portions of the area where Tds persist in the teens to mid 20s. A weak boundary shifting into the northeast this morning, increasing Tds behind it. A few storms will remain possible in this area through the evening as well. The upper level high will continue to build on Friday, and temperatures will warm another degree or two as a result. The high looks to become more centered over southeast NM Friday before shifting back eastward on Saturday allowing the moisture pooled to our south to advance northward. Therefore, after another meager day in terms of convection on Friday, with dry thunderstorms possible again across much of central and western NM, Saturday should see more fruitful convection, in terms of precipitation. PWATs increase to between 0.75 and 1.00 across much of central and eastern NM, though across the west and far north, a mix of wet and dry storms are expected. Favored areas for storms look to be along and just east or northeast of the high terrain. Gusty and erratic winds will be possible both days. It still looks as the high will be shunted southward on Sunday, and westerly flow aloft will bring in much drier air. This will keep precip chances near nil for Sunday and Monday. Models diverge mid week regarding the strength of the upper high, and how much moisture seepage there will be from the south. For now, have some modest increase in PoPs for Tuesday and a more substantial increase on Wednesday and Thursday as most models have the high shifting east by this time. 34 && .FIRE WEATHER... A ridge of high pressure will remain near the NM/TX through Friday keeping significant convection from firing. There will be spotty showers and thunderstorms though, mainly across southern and eastern areas. There will be little or no rain, however. Temperatures will remain above normal with minimum relative humidities in the single digits and teens. Nighttime recoveries will be good in the east and fair to poor in the west. Winds will keep critical fire weather conditions at bay. The ridge of high pressure will shift a little east Saturday and allow some moisture increase into NM. In fact, Precipitable water values climb to between 0.75 to 1.00 inch across southern and eastern areas, back to around ABQ. This will result in an increase in showers and thunderstorms. Storms west of the Rio Grande Valley though may be mostly dry, with the potential for LALs of 6. High temperatures will be a little lower and humidities higher Saturday. The high will build right back over NM Sunday and Monday, with mostly dry and hot conditions returning. The high then shifts east again for the remainder of next week. A decent moisture increase is forecast for Tuesday through Friday with a fairly robust crop of showers and thunderstorms possible each afternoon and evening. PW's are forecast to be around 1.00 inch over a large area. Hopefully this is a sneak peak or prelude to the monsoon season! CHJ && .AVIATION... 18Z TAF CYCLE There will be isolated showers and thunderstorms mainly across southern and east parts of the forecast area this afternoon. Dry and hybrid wet/dry microbursts are expected near thunderstorms and/or virga showers with erratic wind gusts up to 45 kt. Due to the hot temperatures, density altitude will be an important consideration for operations near complex terrain today. A similar day expected Friday. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 49 92 52 92 / 0 0 0 5 Dulce........................... 45 86 46 86 / 0 5 5 10 Cuba............................ 53 86 53 85 / 0 10 10 20 Gallup.......................... 42 89 46 89 / 0 5 5 10 El Morro........................ 46 85 48 83 / 5 10 10 30 Grants.......................... 46 88 48 86 / 5 10 10 20 Quemado......................... 51 85 52 83 / 10 10 10 20 Glenwood........................ 57 93 62 93 / 0 5 5 20 Chama........................... 39 81 40 80 / 0 5 5 10 Los Alamos...................... 62 86 60 84 / 0 10 10 20 Pecos........................... 59 86 59 85 / 5 10 10 20 Cerro/Questa.................... 49 83 49 82 / 0 10 5 10 Red River....................... 42 73 42 74 / 0 10 10 20 Angel Fire...................... 33 79 34 77 / 5 10 10 20 Taos............................ 44 88 44 87 / 0 5 5 20 Mora............................ 51 84 50 83 / 5 10 10 30 Espanola........................ 57 92 57 90 / 0 5 5 10 Santa Fe........................ 58 88 59 86 / 5 10 10 20 Santa Fe Airport................ 54 91 55 89 / 0 10 5 20 Albuquerque Foothills........... 61 93 61 91 / 5 10 10 10 Albuquerque Heights............. 64 94 63 92 / 5 10 5 10 Albuquerque Valley.............. 59 95 58 94 / 5 10 5 10 Albuquerque West Mesa........... 61 94 61 93 / 5 10 5 10 Los Lunas....................... 53 95 53 94 / 10 5 5 10 Rio Rancho...................... 61 95 61 93 / 5 10 10 10 Socorro......................... 63 97 64 96 / 10 10 5 10 Sandia Park/Cedar Crest......... 58 87 57 86 / 5 10 10 20 Tijeras......................... 58 90 57 89 / 5 10 10 20 Moriarty/Estancia............... 48 92 50 90 / 5 10 10 20 Clines Corners.................. 54 88 56 86 / 5 10 10 30 Gran Quivira.................... 58 90 60 89 / 5 10 10 20 Carrizozo....................... 61 93 63 89 / 10 10 10 30 Ruidoso......................... 57 86 59 83 / 10 30 20 40 Capulin......................... 51 89 52 87 / 20 10 10 30 Raton........................... 48 93 51 91 / 10 10 10 20 Springer........................ 49 93 49 91 / 10 10 10 20 Las Vegas....................... 54 90 53 87 / 5 10 10 30 Clayton......................... 59 95 62 93 / 10 10 10 20 Roy............................. 55 93 57 90 / 5 10 10 30 Conchas......................... 61 99 63 97 / 5 10 5 20 Santa Rosa...................... 63 98 65 95 / 5 10 5 20 Tucumcari....................... 66 102 67 99 / 10 10 10 10 Clovis.......................... 64 96 63 93 / 10 20 20 5 Portales........................ 65 98 64 95 / 10 20 20 10 Fort Sumner..................... 63 100 63 97 / 5 10 5 10 Roswell......................... 67 102 67 99 / 10 10 10 10 Picacho......................... 65 94 64 90 / 10 20 10 20 Elk............................. 61 90 60 87 / 10 30 20 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 34
Hazardous weather outlook, Jun 7, 3:30 AM MDT, 13 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 330 AM MDT Thu Jun 7 2018 NMZ501>540-081100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 330 AM MDT Thu Jun 7 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. However, weather can change very rapidly. Always use the latest forecasts, watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Guyer
In the hours before
Special weather statement, Jun 7, 4:14 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
414 PM MDT THU JUN 7 2018
NMZ527-530-072245-
Union County-Raton Ridge/Johnson Mesa-
414 PM MDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND EASTERN
COLFAX COUNTIES UNTIL 445 PM MDT...
At 413 PM MDT, Doppler radar was tracking a strong thunderstorm near
Folsom, or near Des Moines, moving east at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Des Moines, Folsom, Grenville and Mount Dora.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3679 10330 3641 10355 3681 10406 3700 10391
3700 10381
TIME...MOT...LOC 2213Z 285DEG 14KT 3686 10385
33Local storm report, Jun 7, 4:42 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
442 PM MDT THU JUN 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 8 SE DES MOINES 36.68N 103.73W
06/07/2018 E0.88 INCH UNION NM EMERGENCY MNGR
ALONG HIGHWAY 87
&&
EVENT NUMBER ABQ201800686
JLSLocal storm report, Jun 7, 4:55 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
455 PM MDT THU JUN 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL CAPULIN 36.74N 103.99W
06/07/2018 E0.75 INCH UNION NM CO-OP OBSERVER
&&
EVENT NUMBER ABQ201800687
JLSThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:14 PM MDT | Special Weather Statement | ABQ | Union | 31 min |
| Jun 7, 4:27 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 48 min |
| Jun 7, 5:52 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 68 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.